Analysis of the shortest queue problem

    Research output: Book/ReportReportAcademic

    49 Downloads (Pure)

    Abstract

    In this paper we study a system consisting of two identical servers, each with exponentially distributed service times. Jobs arrive according to a Poisson stream. On arrival a job joins the shortest queue and in case both queues have equal length, he joins either queue with probability ½. We show that the stationary queue length distribution can be represented by an infinite sum of product form solutions, which satisfy nice recurrence relations. Due to the recurrence relations, the successive terms of the infinite sum are easily calculated. Moreover, the convergence of the infinite sum is exponentially fast and we provide bounds for the error of each partial sum. Based on these properties, a numerically highly attractive algorithm is obtained.
    Original languageEnglish
    Place of PublicationEindhoven
    PublisherTechnische Universiteit Eindhoven
    Number of pages32
    Publication statusPublished - 1989

    Publication series

    NameMemorandum COSOR
    Volume8913
    ISSN (Print)0926-4493

    Fingerprint Dive into the research topics of 'Analysis of the shortest queue problem'. Together they form a unique fingerprint.

    Cite this